Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 182, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 19, 2021, 6:24 PM CDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 19, 2021, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 47 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
883
WHUS54 KMOB 192324
SMWMOB
GMZ635-636-655-200030-
/O.NEW.KMOB.MA.W.0182.210619T2324Z-210620T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
624 PM CDT Sat Jun 19 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Western Choctawhatchee Bay...
* Until 730 PM CDT.
* At 624 PM CDT, strong thunderstorms were located along a line
extending from near East Choctawhatchee Bay to near East Pass At
Destin to 7 nm northeast of Oriskany Reef, moving east at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Highway 331 Bridge, Fort Walton Liberty Ship Reef, Destin, East
Pass At Destin, East Choctawhatchee Bay, Okaloosa Pier and Mid Bay
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 3039 8610 3034 8602 3043 8622 3043 8623
3040 8620 3042 8649 3040 8650 3038 8639
3010 8639 3006 8691 3016 8696 3039 8669
3040 8651 3051 8645 3045 8642 3050 8620
3040 8609 3042 8598
TIME...MOT...LOC 2324Z 261DEG 21KT 3051 8626 3032 8652 3010 8687
HAIL...0.00IN
WIND...>34KTS
$$1 follow-up statement
497
FZUS74 KMOB 200023
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
723 PM CDT Sat Jun 19 2021
GMZ635-636-655-200031-
/O.EXP.KMOB.MA.W.0182.000000T0000Z-210620T0030Z/
723 PM CDT Sat Jun 19 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 730 PM CDT...
The affected areas were...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Western Choctawhatchee Bay...
The thunderstorms have moved out of the warned area. The Special
Marine Warning will be allowed to expire at 730 PM CDT.
LAT...LON 3039 8610 3034 8602 3043 8622 3043 8623
3040 8620 3042 8649 3040 8650 3038 8639
3010 8639 3006 8691 3016 8696 3039 8669
3040 8651 3051 8645 3045 8642 3050 8620
3040 8609 3042 8598
TIME...MOT...LOC 0021Z 261DEG 21KT 3056 8589 3037 8615 3015 8651
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 19, 6:01 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 19, 6:01 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
601 PM CDT Sat Jun 19 2021
.NEAR TERM UPDATE /Now Through Sunday night/...Tropical Storm Claudette
continues to track to the north-northeast this afternoon across
southeastern MS, eventually tracking into southwestern/west-central
AL this evening into tonight. After a very busy morning with
multiple embedded tornadic supercells we are finally seeing light at
the end of the tunnel. In the wake of the line of convection
earlier, the sun has poked out as cloud cover becomes broken with
mid- level dry air punching in on the south side of Claudette's
circulation. This allowed for temperatures to warm this afternoon
into the upper 70's and lower 80's for most locations. Isolated to
scattered showers and thunderstorms remain probable through tonight
over much of the region. Multiple hazards still remain in place for
much of the area, and are detailed below.
Inland Hazards:
Wind Advisory: Wind advisory for inland areas has been cancelled and
reissued for locations along the immediate coast of AL and FL.
Strong winds will continue to mix down through tonight as strong low
level winds above the surface continue to affect coastal areas.
Generally expect wind gusts of 30 to 40mph to occur. Inland, winds
have abated this afternoon with generally 20 to 30mph gusts.
Expect these to continue to diminish into tonight.
Coastal Hazards:
Several coastal hazards remain in place, with a Coastal Flood
Advisory, High Risk of Rip Currents, High Surf Warning, and Small
Craft Advisory in effect. Each is detailed below.
Coastal Flood Advisory: Remains in effect through 7AM CDT Sunday.
Flooding of low lying, flood prone areas of coastal central Baldwin
and Mobile counties, and coastal Mobile, Baldwin, and Escambia
counties remains possible.
High Surf Warning: A high surf warning remains in place through 6AM
CDT Monday as large breaking waves of 7 to 12 feet is expected along
the FL/AL coastline.
Small Craft Advisory: A Small Craft Advisory replaces the Tropical
Storm Warning across coastal areas of FL/AL and offshore over the
open gulf waters, bays and sounds. Wind gusts have diminished below
tropical storm force, however strong gusty winds to 40mph are still
possible through this evening, becoming 20 to 30mph through tomorrow
afternoon.
Rip Currents: A high risk of rip currents remains in place through
the near term period. Strong southerly winds with rough waters and
surf will promote strong rip currents.
For the rest of the forecast period tonight through Sunday,
anticipate isolated to scattered showers and thunderstorms as
Claudette continues northeast/east-northeast into central AL and
western GA. Temperatures will remain warm tonight in the lower to
middle 70's. Sunday highs should be warmer than today generally in
the lower to perhaps middle 80's if enough sun can peak out and
precipitation coverage remains at bay. MM/25
&&
.AVIATION...
00Z issuance...VFR conditions appear to be prevailing this evening
with temporary MVFR ceilings and visibility occurring under any
shower and thunderstorm activity. Anticipate isolated showers and
thunderstorms to continue through tonight into Sunday. Under any
very heavy showers or storms, can't rule out brief IFR ceilings
and/or visibility at times. Winds have shifted to southwesterly,
with highest gusts being confined to the coast. MM/25
&&
.PREV DISCUSSION... /issued 422 PM CDT Sat Jun 19 2021/
NEAR TERM UPDATE /Now Through Sunday/...Tropical Storm Claudette
continues to track to the north-northeast this afternoon across
southeastern MS, eventually tracking into southwestern/west-central
AL this evening into tonight. After a very busy morning with
multiple embedded tornadic supercells we are finally seeing light at
the end of the tunnel. In the wake of the line of convection
earlier, the sun has poked out as cloud cover becomes broken with
mid- level dry air punching in on the south side of Claudette's
circulation. This allowed for temperatures to warm this afternoon
into the upper 70's and lower 80's for most locations. Isolated to
scattered showers and thunderstorms remain probable through tonight
over much of the region. Multiple hazards still remain in place for
much of the area, and are detailed below.
Inland Hazards:
We continue to have several hazards in place across the area,
including a wind advisory (now in effect for coastal areas and
cancelled for inland areas), tornado watch, and flash flood watch.
Wind Advisory: Wind advisory for inland areas has been cancelled and
reissued for locations along the immediate coast of AL and FL.
Strong winds will continue to mix down through tonight as strong low
level winds above the surface continue to affect coastal areas.
Generally expect wind gusts of 30 to 40mph to occur. Inland, winds
have abated this afternoon with generally 20 to 30mph gusts.
Expect these to continue to diminish into tonight.
Tornado Watch: A tornado watch remains in place across Okaloosa
county until 7PM CDT. The tornado threat should diminish over the
next couple of hours as a line of showers and thunderstorms shifts
east of the area. In the meantime, an environment favorable for
tornadoes exists with MLCAPE values approaching 2,000j/kg
overlapping strong low level SRH values upwards of 100m2/s2 in the
lowest 500m. SFC- 3km SRH values approach 100 to 200m2/s2. Given the
CAPE/shear overlap, low topped supercells embedded within the line
and in advance of the line are possible until the line has cleared
the area.
Flash Flood Watch: A flash flood watch remains in effect for south-
central AL into the FL panhandle. Additional heavy rainfall remains
possible this afternoon through tonight with additional totals of 1
to 3" possible. High PWATs around 2 to 2.5" remain in place across
the area, and with deep forcing associated with Claudette intense
tropical downpours remain likely in any shower or thunderstorm.
Flash flood guidance is low given the heavy rainfall we have seen,
and the threat for flash flooding remains.
Coastal Hazards:
Several coastal hazards remain in place, with a Coastal Flood
Advisory, High Risk of Rip Currents, High Surf Warning, and Small
Craft Advisory in effect. Each is detailed below.
Coastal Flood Advisory: Remains in effect through 7AM CDT Sunday.
Flooding of low lying, flood prone areas of coastal central Baldwin
and Mobile counties, and coastal Mobile, Baldwin, and Escambia
counties remains possible.
High Surf Warning: A high surf warning remains in place through 6AM
CDT Monday as large breaking waves of 7 to 12 feet is expected along
the FL/AL coastline.
Small Craft Advisory: A Small Craft Advisory replaces the Tropical
Storm Warning across coastal areas of FL/AL and offshore over the
open gulf waters, bays and sounds. Wind gusts have diminished below
tropical storm force, however strong gusty winds to 40mph are still
possible through this evening, becoming 20 to 30mph through tomorrow
afternoon.
Rip Currents: A high risk of rip currents remains in place through
the near term period. Strong southerly winds with rough waters and
surf will promote strong rip currents.
For the rest of the forecast period tonight through Sunday,
anticipate isolated to scattered showers and thunderstorms as
Claudette continues northeast/east-northeast into central AL and
western GA. Temperatures will remain warm tonight in the lower to
middle 70's. Sunday highs should be warmer than today generally in
the lower to perhaps middle 80's if enough sun can peak out and
precipitation coverage remains at bay. MM/25
SHORT TERM /Sunday night Through Tuesday night/...High rain
chances continue through the period as a very moist airmass
remains in the place across the area. A weak surface cold front
will move into the area Monday night into Tuesday as an upper
trough moves across the Upper Midwest. The front then stalls over
the area by Tuesday evening as the upper support weakens. This
will keep the threat for rainfall, possibly still locally heavy,
in the forecast into the early part of next week. Any additional
heavy rainfall could continue any flash flooding or river flood
concerns that have arisen from the very heavy rainfall totals that
occurred across the area during Tropical Storm Claudette and we
will continue to monitor for this potential. /13
EXTENDED TERM /Wednesday Through Saturday/...A weak boundary
lingers near the coast on Wednesday and gradually dissipated through
the end of the week. Good chance to likely pops on Wednesday with
the high PWs and a boundary in the area. Rain chances decrease later
in the week as the boundary dissipates and upper ridging builds
eastward over the area. However, PW values remain in the 1.5 to 2
inch range with scattered mainly diurnal showers and thunderstorms
each day.
Daytime highs on Wednesday will be in the low to mid 80s with the
expected clouds and rain. Highs warm into the upper 80s and low 90s
by the end of the week with the building ridge and lower rain
chances. /13
MARINE...Tropical Storm Claudette has moved inland fostering
strong onshore flow across the coast and GOM this afternoon into
evening. Anticipate sustained winds to remain above 20kts with wind
gusts to 25 to 30kts through late Sunday morning before diminishing
through Sunday afternoon and evening at solid exercise caution
conditions. Moderate onshore flow remains through Tuesday before
diminishing to a weak to moderate onshore flow through the weekend.
A Small Craft Advisory remains in effect through late Sunday
morning. Wave heights remain elevated through this evening at 10 to
13ft, diminishing to around 5ft by Sunday afternoon. Generally
expect waves to diminish gradually to 3ft through mid week. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.
Wind Advisory until 1 AM CDT Sunday for ALZ265-266.
Coastal Flood Advisory until 7 AM CDT Sunday for ALZ263>266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.
Wind Advisory until 1 AM CDT Sunday for FLZ202-204-206.
Coastal Flood Advisory until 7 AM CDT Sunday for FLZ202-204-206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 19, 3:48 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 ESE FORT WALTON BEACH 30.42N 86.61W
06/19/2021 OKALOOSA FL LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
ESE FORT WALTON BEACH. WATER COVERING
ROADWAY AT INTERSECTIONS OF WALTER MARTIN RD
NE AND CARSON DR NE.
&&
JEHLocal storm report, Jun 19, 3:50 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD 1 SE FORT WALTON BEACH 30.41N 86.61W
06/19/2021 OKALOOSA FL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS CURRENT FLOODING ON
HARBESON AVE SE.
&&
JEHLocal storm report, Jun 19, 4:30 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 2 WSW GALLIVER 30.71N 86.75W
06/19/2021 OKALOOSA FL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING RD ON LOG LAKE RD @
US HWY 90 W.
&&
JEHLocal storm report, Jun 19, 4:56 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO 1 SE EAST BREWTON 31.09N 87.06W
06/19/2021 ESCAMBIA AL EMERGENCY MNGR
*** 20 INJ ***
ESCAMBIA COUNTY EMERGENCY MANAGER REPORTS
APPROXIMATELY 15-20 INJURIES FROM THE
TORNADO THAT TOUCHED DOWN IN EAST BREWTON.
MOST WERE MINOR INJURIES. HOWEVER, THERE
WERE 2 SERIOUS INJURIES. SIGNIFICANT DAMAGE
TO MANY STRUCTURES IN THE AREA.
&&
JFBLocal storm report, Jun 19, 5:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM COASTAL FLOOD 2 S BAYOU LA BATRE 30.38N 88.24W
06/19/2021 GMZ632 AL LAW ENFORCEMENT
COASTAL FLOODING ON SHELL BELT RD AND CODEN
BELT RD RESULTED IN ROAD CLOSURES.
&&
JEHLocal storm report, Jun 19, 6:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND GST 2 NW CRESTVIEW 30.79N 86.60W
06/19/2021 E59 MPH OKALOOSA FL MESONET
MESONET SITE OLD BETHEL RD.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 12:57 AM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 19, 1:04 AM CDT | Special Marine Warning | MOB | 73 min | |
| Jun 19, 1:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 19, 3:00 AM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 19, 3:07 AM CDT | Tornado Warning | MOB | Mobile | 25 min |
| Jun 19, 4:34 AM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 19, 4:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Jun 19, 4:55 AM CDT | Special Weather Statement | MOB | Mobile | 95 min |
| Jun 19, 5:29 AM CDT | Special Marine Warning | MOB | 46 min | |
| Jun 19, 5:49 AM CDT | Special Marine Warning | MOB | 26 min | |
| Jun 19, 5:55 AM CDT | Tornado Warning | MOB | Baldwin | 34 min |
| Jun 19, 6:11 AM CDT | Special Marine Warning | MOB | 42 min | |
| Jun 19, 6:16 AM CDT | Special Marine Warning | MOB | 38 min | |
| Jun 19, 6:24 AM CDT | Tornado Warning | MOB | Baldwin | 22 min |
| Jun 19, 6:32 AM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 19, 6:33 AM CDT | Flash Flood Warning | MOB | Baldwin, Escambia, Mobile | 6 hr |
| Jun 19, 6:42 AM CDT | Special Marine Warning | MOB | 81 min | |
| Jun 19, 7:06 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 19, 7:23 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 52 min |
| Jun 19, 7:32 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 4 hr |
| Jun 19, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 28 min |
| Jun 19, 7:37 AM CDT | Tornado Warning | MOB | Conecuh, Escambia | 53 min |
| Jun 19, 7:51 AM CDT | Tornado Warning | MOB | Conecuh | 24 min |
| Jun 19, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 19, 8:14 AM CDT | Tornado Warning | MOB | Conecuh, Monroe, Wilcox | 46 min |
| Jun 19, 8:15 AM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 9:09 AM CDT | Tornado Warning | MOB | Covington | 13 min |
| Jun 19, 9:11 AM CDT | Tornado Warning | MOB | Covington, Crenshaw | 18 min |
| Jun 19, 9:27 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 19, 10:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 19, 10:30 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jun 19, 10:42 AM CDT | Special Weather Statement | MOB | Escambia | 63 min |
| Jun 19, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Jun 19, 11:52 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jun 19, 12:37 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Jun 19, 1:00 PM CDT | Tornado Warning | MOB | Covington | 30 min |
| Jun 19, 1:19 PM CDT | Tornado Warning | MOB | Covington | 12 min |
| Jun 19, 3:54 PM CDT | Wind Advisory | MOB | Baldwin, Mobile | 9 hr |
| Jun 19, 3:56 PM CDT | Small Craft Advisory | MOB | 21 hr | |
| Jun 19, 12:05 AM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 19, 8:18 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 31 min |
| Jun 19, 10:32 AM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 43 min |
| Jun 19, 12:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
| Jun 19, 1:50 PM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
| Jun 19, 1:51 AM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| Jun 19, 2:26 AM CDT | Special Weather Statement | MOB | Stone | 34 min |
| Jun 19, 3:16 AM CDT | Special Weather Statement | MOB | George | 29 min |
| Jun 19, 3:19 AM CDT | Special Weather Statement | MOB | Stone | 26 min |
| Jun 19, 3:49 AM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 4 hr |
| Jun 19, 4:01 AM CDT | Special Weather Statement | MOB | George, Greene, Perry | 44 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.